Vol. 7, No. 1, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 7, 1485–1744
Issue 6, 1289–1483
Issue 5, 1089–1288
Issue 4, 891–1088
Issue 3, 613–890
Issue 2, 309–612
Issue 1, 1–308

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Global well-posedness of slightly supercritical active scalar equations

Michael Dabkowski, Alexander Kiselev, Luis Silvestre and Vlad Vicol

Vol. 7 (2014), No. 1, 43–72

The paper is devoted to the study of slightly supercritical active scalars with nonlocal diffusion. We prove global regularity for the surface quasigeostrophic (SQG) and Burgers equations, when the diffusion term is supercritical by a symbol with roughly logarithmic behavior at infinity. We show that the result is sharp for the Burgers equation. We also prove global regularity for a slightly supercritical two-dimensional Euler equation. Our main tool is a nonlocal maximum principle which controls a certain modulus of continuity of the solutions.

surface quasigeostrophic equation, active scalars, global regularity, finite time blow-up, supercritical dissipation, nonlocal maximum principle, nonlocal dissipation, SQG equation, Burgers equation
Mathematical Subject Classification 2010
Primary: 35Q35, 76U05
Received: 27 February 2012
Revised: 10 April 2013
Accepted: 19 April 2013
Published: 7 May 2014
Michael Dabkowski
Department of Mathematics
University of Michigan
2074 East Hall
530 Church Street
Ann Arbor, MI 48109
United States
Alexander Kiselev
Department of Mathematics
University of Wisconsin
480 Lincoln Dr.
Madison, WI 53705
United States
Luis Silvestre
Department of Mathematics
The University of Chicago
Chicago, IL 60637
United States
Vlad Vicol
Department of Mathematics
Princeton University
Fine Hall, Washington Road
Princeton, NJ 08544
United States